MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the non-preloaded toric intraocular lens (iol) was implanted in the patient's right eye, the patient's distance vision was blurry.The patient thought the lens would improve distance vision, but instead the patient is able to see well close, up to two feet, but distance is blurry.The patient is dissatisfied.At the post-operative visit on (b)(6) 2024, the patient was told that the lens was placed correctly and if unhappy, lasik, prk or a piggyback lens could be performed.The patient has glaucoma.The patient is scheduled to see the doctor again in two weeks and does not want the left eye cataract surgery performed until this issue clears up.The patient will be seeking a second opinion.Through follow-up, it was learned that the issue was noticed two days after surgery; near vision was good but all else blurry.This is still the situation at almost one month, but the doctor advised that some people take longer to adapt.The patient cannot drive safely or grocery shop unless the right eye is closed, as even mid range vision is not as good as before.The patient cannot play croquet.The patient is unable to work on the computer unless ten inches from it.The patient was measured for glasses recently but has not received them yet.The patient was not wearing glasses at the time of surgery except for distance, which was not good, however at that time the patient's mid-range vision was good.It was noted that the patient is not suggesting that the lens was faulty in any way.The patient reported being advised by the surgeon that a distance prescription would be implanted in the right eye and the patient believes that there may have been a mix up in the lens that was implanted.No intervention has been performed; however, the patient has consulted with another doctor and plans to move forward putting a non-toric lens for distance in the left eye.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is between may 6, 2024 and may 23, 2024.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19671770
Report Number3012236936-2024-000182
Device Sequence Number20767019
Product Code HQL
UDI-Device Identifier05050474657892
UDI-Public(01)05050474657892(17)250203
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberZCU150
Device Catalogue NumberZCU150U250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite